Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 5, 2016Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 5, 2016, 7:59 PM CDT for Madison County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 7:59 PM CDT (00:59 UTC)
Expired
Aug 5, 2016, 8:30 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1836 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS84 KTSA 060059
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT FRI AUG 5 2016
 
ARZ001-010-011-060130-
WASHINGTON AR-BENTON AR-MADISON AR-
759 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...EAST CENTRAL
BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 830 PM CDT...

AT 758 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF WAR EAGLE TO 3 MILES NORTH OF
JAPTON. MOVEMENT WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROGERS...                         HUNTSVILLE...
HINDSVILLE...                     WAR EAGLE...
FORUM...                          HOBBS STATE PARK...
WESLEY...                         CLIFTY...
JAPTON...                         AURORA...
WITHROW SPRINGS STATE PARK...     WITTER...
GOSHEN...                         GEORGETOWN...
HARMONY...                        MAYFIELD...
ALABAM...                         BEST...
MONTE NE...                       LOOKOUT...

LAT...LON 3594 9393 3634 9410 3628 9366 3586 9357
TIME...MOT...LOC 0058Z 292DEG 13KT 3624 9398 3601 9381 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:34 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 5, 6:34 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 PM CDT FRI AUG 5 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly VFR conditions will prevail through the forecast period. A
few showers and thunderstorms will likely develop again late
tonight and Saturday morning across parts of northeast Oklahoma
and northwest Arkansas, and if a storm directly affects a
terminal, visibilities may be briefly reduced.

&&

.PREV DISCUSSION... /Issued 314 PM CDT FRI AUG 5 2016/

DISCUSSION...
Lingering mid/high clouds, across portions of northeast Oklahoma,
have provided some relief from the heat north of Interstate 44
this afternoon. Further south, heat indices in the 105 to 107
degree range are common where a heat advisory is in effect. A relatively
moist and unstable airmass remains in place across northeast Oklahoma
and northwest Arkansas. Scattered showers and thunderstorms will
be possible this afternoon/evening with precipitation chances
continuing through the overnight hours as a weak frontal boundary
moves into the area.

Scattered showers/thunderstorms will remain possible on Saturday
as frontal boundary stalls near the Interstate 40 corridor. Along
and south of front heat indices from 105 to 108 degrees are
anticipated and will therefore go ahead and issue a heat advisory
for aforementioned area. The advisory may need to be expanded a
little further north depending on exact frontal position and
overall coverage of precip/clouds into Saturday morning.

Hot/humid conditions will generally persist into next week as
upper high remains over the southern plains. Low precipitation
chances will also continue, mainly during the afternoon and
evening hours in association with peak heating.

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-060>068-
     070>076.

     Heat Advisory from noon to 9 PM CDT Saturday for OKZ049-053-065-
     071>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from noon to 9 PM CDT Saturday for ARZ019-020-029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...05
Hazardous weather outlook, Aug 5, 5:01 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI AUG 5 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CDT FRI AUG 5 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON. THE MAIN
THREAT WITH THESE STORMS WILL BE DANGEROUS LIGHTNING...BRIEF HEAVY
DOWNPOURS AND STRONG WIND GUSTS TO AROUND 50 MILES PER HOUR. UPPER
LEVEL WINDS ARE NOT STRONG...SO ANY INDIVIDUAL STORM SHOULD BE
SHORT LIVED. THESE STORMS ARE MAINLY FORMING IN AN UNSTABLE
ATMOSPHERE WITH A WEAK COLD FRONT NEARBY.

MOST LOCATIONS WILL NOT SEE ANY STORMS THIS EVENING AND DANGEROUS
HEAT REMAINS THE GREATER CONCERN. HEAT INDEX VALUES THROUGH EARLY
EVENING WILL RANGE FROM 100 TO 108 DEGREES. A HEAT ADVISORY IS IN
EFFECT FOR TONIGHT UNTIL 9PM FOR MUCH OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. THE HEAT ADVISORY IS IN EFFECT TOMORROW FOR
COUNTIES ALONG AND SOUTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE WEAK FRONT WILL REMAIN IN THE AREA AND BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS THROUGH MONDAY. THE STRONGER STORMS WILL HAVE
THE POTENTIAL TO PRODUCE GUSTY WIND DURING THE AFTERNOON AND
EVENING HOURS. ISOLATED STORMS ARE POSSIBLE THROUGH THE MIDDLE OF
NEXT WEEK OVER THE TERRAIN AREAS OF NORTHWEST ARKANSAS AND FAR
EASTERN OKLAHOMA

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 5, 7:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT FRI AUG 5 2016

OKZ067-060030-
WAGONER OK-
709 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER COUNTY UNTIL
730 PM CDT...

AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
COWETA...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BROKEN ARROW...                   COWETA...
ONETA...

LAT...LON 3589 9563 3596 9576 3611 9575 3605 9547
TIME...MOT...LOC 0009Z 252DEG 7KT 3600 9564
Special weather statement, Aug 5, 7:30 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT FRI AUG 5 2016

OKZ067-060100-
WAGONER OK-
730 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER COUNTY UNTIL
800 PM CDT...

AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
ONETA. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BROKEN ARROW...                   COWETA...
ONETA...                          REDBIRD...

LAT...LON 3609 9556 3609 9557 3608 9558 3607 9557
      3608 9550 3606 9541 3588 9544 3589 9576
      3612 9576
TIME...MOT...LOC 0030Z 060DEG 1KT 3601 9565
Special weather statement, Aug 5, 7:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT FRI AUG 5 2016

ARZ010-011-060100-
WASHINGTON AR-MADISON AR-
735 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 800 PM CDT...

AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HINDSVILLE.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUNTSVILLE...                     HINDSVILLE...
WESLEY...                         JAPTON...
WITHROW SPRINGS STATE PARK...     GOSHEN...
GEORGETOWN...                     BEST...
MAYFIELD...

LAT...LON 3596 9380 3607 9405 3624 9398 3622 9371
TIME...MOT...LOC 0035Z 287DEG 4KT 3613 9390
Special weather statement, Aug 5, 7:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT FRI AUG 5 2016

ARZ001-010-011-060130-
WASHINGTON AR-BENTON AR-MADISON AR-
759 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...EAST CENTRAL
BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 830 PM CDT...

AT 758 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF WAR EAGLE TO 3 MILES NORTH OF
JAPTON. MOVEMENT WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROGERS...                         HUNTSVILLE...
HINDSVILLE...                     WAR EAGLE...
FORUM...                          HOBBS STATE PARK...
WESLEY...                         CLIFTY...
JAPTON...                         AURORA...
WITHROW SPRINGS STATE PARK...     WITTER...
GOSHEN...                         GEORGETOWN...
HARMONY...                        MAYFIELD...
ALABAM...                         BEST...
MONTE NE...                       LOOKOUT...

LAT...LON 3594 9393 3634 9410 3628 9366 3586 9357
TIME...MOT...LOC 0058Z 292DEG 13KT 3624 9398 3601 9381

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:09 PM CDTSpecial Weather StatementTSAWagoner21 min
Aug 5, 7:30 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 6, 2:43 AM CDTSpecial Weather StatementTSATulsa47 min
Aug 6, 3:37 AM CDTSpecial Weather StatementTSATulsa38 min
Aug 6, 9:05 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Pawnee, Tulsa3 hr
Aug 6, 3:30 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 6 more28 hr
Aug 6, 5:00 PM CDTSpecial Weather StatementTSAPushmataha30 min
Aug 6, 5:27 PM CDTSpecial Weather StatementTSAPushmataha33 min
Aug 6, 5:38 PM CDTSevere Thunderstorm WarningTSAPushmataha37 min
Aug 5, 7:35 PM CDTSpecial Weather StatementTSAMadison25 min
Aug 5, 9:45 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.